MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: M-VIZION PROXIMAL BODY 20MM L 50MM LAT; REVISION CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: M-VIZION PROXIMAL BODY 20MM L 50MM LAT; REVISION CEMENTLESS HIP STEM
Model Number 01.22.008
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23-feb-2021.Lot 155512: (b)(4) items manufactured and released on 30-mar-2017.Expiration date: 2021-10-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold.No other similar events have been reported since 2017.Additional implant involved: stem: m-vizion 01.22.164 distal stem ø15mm l 220mm straight (k191816) lot.1901251.Batch review performed on 23-feb-2021.Lot 1901251: (b)(4) items manufactured and released on 30-oct-2019.Expiration date: 2024-10-20.No anomalies found related to the problem to date, (b)(4) items of the same lot have been already sold.No other similar events have been reported.Clinical evaluation performed by medical affairs director.Hip revision surgery performed 6 months after implantation of a modular cementless stem in a difficult case with significant bone loss and a partially resected femur.The patient reported pain and instability probably due to leg length discrepancy.Early stem subsidence may be caused by undersizing or poor bone quality: in this difficult case sizing is extremely difficult as the purchase of the stem in the canal is very dishomogeneous, so it may be holding in a very limited section which may then give way once loading is applied.Radiographic images provided don't allow a full evaluation of the case.No reason to suspect a defective device.
 
Event or Problem Description
The patient came in reporting pain and instability about 7 months after primary.Post-op x-rays indicated that the stem had subsided and a physical examination revealed a leg length discrepancy of greater than 1 cm.The surgeon revised the proximal body ø20mm l 50mm lat with a 01.22.030 proximal body ø24mm l 70mm lat and revised the 40mm biolox delta head xl with a 01.29.213 40mm biolox delta head m.The surgery was completed successfully.The patient had good bone quality.The surgeon kept in the original distal stem from the primary (01.22.164 distal stem ø15mm l 220mm straight 1901251).The distal reamer used was a size -15mm.

Brand Name
STEM: M-VIZION PROXIMAL BODY 20MM L 50MM LAT
Common Device Name
REVISION CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11371403
Report Number3005180920-2021-00135
Device Sequence Number14462406
Product Code LZO
UDI-Device Identifier07630030877148
UDI-Public07630030877148
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model Number01.22.008
Device Catalogue Number01.22.008
Device Lot Number155512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;